Alert archive / Minnesota / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 17, NWS Twin Cities, MN

June 18, 2009Douglas County, Todd County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 18, 2009, 2:37 PM CDT for Douglas County, Todd County, Minnesota. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2009, 2:37 PM CDT (19:37 UTC)
Expired
Jun 18, 2009, 3:30 PM CDT
In force
53 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon

Counties Douglas County, MN, Todd County, MN

The radar

The Minneapolis radar (KMPX), 169 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 3:30 PM CDTHAIL 0.753 Nnw Little Sauk, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 1:50 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2009-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1400 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2009-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1400 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 181937
SVRMPX
MNC041-153-182030-
/O.NEW.KMPX.SV.W.0017.090618T1937Z-090618T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
237 PM CDT THU JUN 18 2009

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN TWO THIRDS TODD COUNTY IN CENTRAL MINNESOTA...
  EAST CENTRAL DOUGLAS COUNTY IN WEST CENTRAL MINNESOTA...

* UNTIL 330 PM CDT

* AT 233 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
  PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTH OF
  ROSE CITY...OR ABOUT 8 MILES NORTHEAST OF ALEXANDRIA...AND MOVING
  EAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  ROSE CITY...
  CLOTHO...
  LONG PRAIRIE...
  BROWERVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE WINDOWS...SIDING AND VEHICLES. DAMAGING WINDS
ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER LINES.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR WEST CENTRAL MINNESOTA.

&&

LAT...LON 4619 9466 4586 9465 4591 9528 4606 9527
TIME...MOT...LOC 1937Z 265DEG 20KT 4594 9521

$$

TRH
3 follow-up statements
000 
WWUS53 KMPX 182013
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
313 PM CDT THU JUN 18 2009

MNC041-153-182030-
/O.CON.KMPX.SV.W.0017.000000T0000Z-090618T2030Z/
TODD MN-DOUGLAS MN-
313 PM CDT THU JUN 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR EAST CENTRAL DOUGLAS AND SOUTHERN TODD COUNTIES...

AT 309 PM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THE SEVERE STORM WAS LOCATED 7 MILES SOUTHWEST OF LONG
PRAIRIE...OR ABOUT 5 MILES NORTHWEST OF LITTLE SAUK...AND MOVING EAST
AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE...LONG PRAIRIE AND BURTRUM.

A TORNADO WARNING IS ALSO IN EFFECT FOR SOUTHEAST DOUGLAS COUNTY 
UNTIL 315 PM CDT... AND FOR SOUTHERN TODD COUNTY UNTIL 345 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

REPORT ANY DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4591 9525 4602 9520 4610 9466 4586 9465
TIME...MOT...LOC 2012Z 268DEG 23KT 4593 9495

$$

TRH
000 
WWUS53 KMPX 182023
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
323 PM CDT THU JUN 18 2009

MNC041-182033-
/O.CAN.KMPX.SV.W.0017.000000T0000Z-090618T2030Z/
DOUGLAS MN-
323 PM CDT THU JUN 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DOUGLAS COUNTY IS
CANCELLED...

RADAR INDICATED THAT THE SEVERE STORM HAD MOVED OUT OF THE WARNED 
AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING 
FOR SOUTHERN MINNESOTA.

LAT...LON 4590 9513 4601 9509 4606 9466 4586 9465
TIME...MOT...LOC 2023Z 265DEG 23KT 4593 9491

$$

MNC153-182030-
/O.CON.KMPX.SV.W.0017.000000T0000Z-090618T2030Z/
TODD MN-
323 PM CDT THU JUN 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHERN TODD COUNTY...

AT 319 PM CDT... QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THE SEVERE STORM WAS LOCATED 6 MILES SOUTHWEST OF LONG
PRAIRIE...OR ABOUT 5 MILES NORTH OF LITTLE SAUK...AND MOVING EAST AT
25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE...LONG PRAIRIE AND BURTRUM.

A TORNADO WARNING ALSO REMAINS IN EFFECT UNTIL 345 PM CDT FOR 
SOUTHERN TODD COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHERN MINNESOTA.

&&

LAT...LON 4590 9513 4601 9509 4606 9466 4586 9465
TIME...MOT...LOC 2023Z 265DEG 23KT 4593 9491

$$

TRH
000 
WWUS53 KMPX 182032
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
332 PM CDT THU JUN 18 2009

MNC153-182041-
/O.EXP.KMPX.SV.W.0017.000000T0000Z-090618T2030Z/
TODD MN-
332 PM CDT THU JUN 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TODD COUNTY EXPIRES
AT 330 PM CDT...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW 
SEVERE LEVELS. HOWEVER... A SEVERE THUNDERSTORM REMAINS OVER FAR 
SOUTHERN TODD COUNTY... AND A TORNADO WARNING IS IN EFFECT FOR THAT 
STORM UNTIL 345 PM CDT. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHERN MINNESOTA.

LAT...LON 4590 9513 4601 9509 4606 9466 4586 9465
TIME...MOT...LOC 2023Z 265DEG 23KT 4593 9491

$$

TRH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 11:55 AM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jun 18, 11:55 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR 18Z TAFS
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1155 AM CDT THU JUN 18 2009

.DISCUSSION...ISSUED 359 AM CDT

POTENTIALLY VERY ACTIVE DAY ACROSS THE SOUTHERN HALF OF MN AND
SOUTHEASTWARD. THE FORECAST PROCESS THIS MORNING HAS CENTERED ON
THE SEVERE WEATHER THREAT THROUGH THE NEXT 36 HOURS. MODEL
GUIDANCE CONTINUES TO SHOW FAIRLY LARGE DIFFERENCES IN CONVECTIVE
PLACEMENT THIS AFTN AND EVE...HOWEVER THE TREND IN TIMING OF
DEVELOPMENT...AMOUNT OF AREAL COVERAGE...AND DYNAMICS AND
INSTABILITY PARAMETERS DO VERY MUCH FAVOR SEVERE WEATHER IN THE
CWA...PARTICULARLY SOUTHERN MN. A KEY IS THAT PARAMETERS ARE
BETTER THAT YESTERDAY.

OUT THE GATE...EARLY MORNING CONVECTION ACROSS WRN WI AT NOSE OF
ELEVATED INSTABILITY SHOULD CONTINUE TO SLOWLY WEAKEN THROUGH THE
REMAINDER OF THE MORNING. SOME BACK-BUILDING TO THE WEST IS LIKELY
THROUGH MID-MORNING WITH GRADUAL LIFT AND ELEVATED
INSTABILITY...HOWEVER OVERALL SEVERE WEATHER THREAT IN THIS AREA
SHOULD REMAIN IN CHECK WITH TEMPORARY NVA AND WEAKENING OF LLJ PER
SATELLITE AND PROFILERS.

HIGHLY AMPLIFIED TROUGH FOR MID-JUNE ACROSS THE WRN U.S. HAS LED TO
SEVERAL EJECTING SHORT WAVES INTO THE MIDWEST. ALL ARE ASSOCIATED
WITH SPEED MAXIMA OF UPPER JET. NEXT SUCH MAXIMUM HEADED OUR WAY
THIS AFTN WITH POTENT WAVE IN THE CTRL ROCKIES AS SEEN ON WV LOOP.
EARLY MORNING SFC ANALYSIS HAS SOMEWHAT BAGGY TROUGHINESS DOWN THE
PLAINS...BUT RESPONSIVE CYCLOGENSIS TO THE AFOREMENTIONED WAVE
WILL OCCUR LATER THIS MORNING. PRIMARY WARM SECTOR PUSHING INTO SW
IA EARLY THIS MORNING WITH MID 70S TDS AND GUSTY SRLY SFC WINDS.
GUIDANCE ISALLOBARICS AND BDL TDS TAKE THE WARM FRONT INTO THE
FORECAST AREA...SOME JUST NORTH OF THE IA BORDER WHILE OTHERS UP TO
NEAR THE TWIN CITIES. AS IS OFTEN THE CASE ON SUCH DAYS...REACHING
AND EXCEEDING THE CONVECTIVE TEMPS WILL HAVE TO DO ON CLEARING LOW
LEVEL SATURATION CLOUDS MOVING IN FROM WRN IA AND DEBRIS CLOUDS
FROM CONVECTION IN NE. THINK THIS WILL BE VERY POSSIBLE BY AFTN
GIVEN LACK OF PRECIP FOCUS FROM 15Z-21Z AND WHAT SATELLITE
SIMULATIONS ADD SUPPORT TO. THIS SHOULD YIELD CONVECTIVE TEMPS OF
85-88F TO BE REACHED IN SRN MN BY LATE AFTN...OVERCOMING THE WARM
NOSE ALOFT. GIVEN TEMPS IN THE MID TO UPPER 80S AND TDS IN THE
LOWER 70S...THE CAPE SHOULD BE BETWEEN 3000 AND 4000 J/KG. DEEP
LAYER SHEAR IN EXCESS OF 45 KTS WILL BE VERY SUPPORTIVE OF
ORGANIZED SUPERCELLS. SUCH CELLS CLOSEST TO WHERE THE SHARP
INSTABILITY GRADIENT SETS UP WOULD HAVE THE HIGHER POTENTIAL TO
BE SFC-ROOTED FOR A LONGER PERIOD AND PRODUCE TORNADOES.
PROBABILISTIC GUIDANCE LOCALLY AND FROM THE SREF SUPPORT THIS TO
BE IN SRN MN. THE MAIN TIME FRAME FOR SUCH ACTIVITY IN THIS
SCENARIO AND CLIMATOLOGICALLY SHOULD BE 21Z TO 06Z...EVOLVING
WEST TO EAST WITH THE NOSE OF THE LLJ AND MOISTURE TRANSPORT.
STORMS TO THE NORTH ARE A BIG QUESTION MARK...IN PART BECAUSE OF
THE MODEL DISCREPANCIES IN WARM FRONT PLACEMENT AND LATE ARRIVAL
OF LLJ. GRADUAL MID-LEVEL COOLING ACROSS WRN MN THROUGH THIS AFTN
SHOULD SUPPORT AT LEAST SCT THUNDERSTORMS FURTHER NORTH THOUGH WITH
LESS OF A CHANCE TO BE SFC-BASED...HOWEVER TORNADOES ACROSS THE
NRN HALF OF THE CWA CANNOT BE RULED OUT IF PARTIAL CLEARING CAN
REACH FURTHER NORTH THAN PRESENTLY THOUGHT. PARAMETERS ARE
PLENTY FAVORABLE AREA-WIDE FOR HAIL WITH VERY STEEP LAPSE RATES.

OVERNIGHT...THE CONVECTION IS LIKELY TO ORGANIZE TO OUR SOUTHEAST IN
SOME FORM OF COMPLEX. WHILE FRIDAY BRINGS LESS OF AN IDEAL
SETUP...SEVERE WEATHER IS STILL VERY MUCH POSSIBLE IN SRN AND ERN
MN AND WRN WI AS MAIN UPPER WAVE EJECTS...BECOMING NEGATIVELY
TILTED IN THE MODEL GUIDANCE. THIS WILL OVERRIDE A SOMEWHAT
TAPPED YET STILL UNSTABLE AIR MASS IN OUR ERN CWA LATE FRI MORNING
AND AFTN. THIS WILL NEED TO BE WATCHED CLOSELY AS DYNAMICS ARE
VERY IMPRESSIVE ON GUIDANCE FOR THE THIRD STRAIGHT DAY. AT THIS
POINT IT STILL LOOKS PARTICULARLY NASTY JUST TO THE SOUTHEAST OF
THE CWA.

SAT STILL LOOKS DRY WITH A BRIEF RESPITE OF WHAT HAS SUDDENLY
BECOME HIGH TDS. CHANCES FOR THUNDERSTORMS WILL CREEP BACK INTO
THE SOUTHWEST FORECAST AREA ON SUNDAY. PATTERN APPEARS SLIGHTLY
LESS ACTIVE EARLY NEXT WEEK...BUT WITH TEMPERATURES ABOVE NORMAL
FOR MUCH OF THE WEEK.

&&

.AVIATION.../18Z TAF ISSUANCE/

CONCERN FOR ALL TAFS SITES IS WITH RPD CONVECTIVE DVLPMT NEXT SRVL
HRS. REMNANT CLDS FM MRNG CONVECTION ARE RPLY PEALING AWAY ALLOWING
TEMPS TO JUMP AND INSTAB TO INCRS IN SW MN. SFC WNDS HV ALSO COME
ARND TO THE SW IN SW MN. SATL IMAGERY SHWS SHRTWV MVG ACRS CNTL
SODAK WITH ACCAS DVLPG ALNG IT.  EXPECT TSTMS TO DVLP AHD OF THIS
FEATURE AND ALNG SFC BNDRY FM E SODAK INTO SW MN INTO NW AND CNTL IA
NEXT FEW HRS. WITH 850 MB JET TRANSLATING ACRS IA INTO SW WI DRNG
AFTN/EVE MCS DVLPMT N OF WRMFNT LOOKING PRETTY GUD...WHICH CUD
AFFECT MAINLY EAU.  MOST CONVECTION SHUD BE OVR BFR 01Z W CWA AND
06Z E TAF SITES.  WITH HIGH SFC DWPTS AND MOIST LOW LVL AMS..SM
STRATUS/FOG PSBL LT TNGHT. ANOTHER CHC SHWRS/TSTMS W TAF SITES BFR
18Z FRI AS UPR TROF MVS THRU.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

MTF/BAP
Hazardous weather outlook, Jun 18, 2:30 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
230 PM CDT THU JUN 18 2009

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
191930-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
230 PM CDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE LIKELY IN THE OUTLOOK AREA THIS
AFTERNOON AND EVENING. THERE IS A MODERATE RISK OF SEVERE
THUNDERSTORMS...INCLUDING TORNADOES...ACROSS SOUTHERN INTO CENTRAL
MINNESOTA AFTERNOON AND EVENING. THIS INCLUDES THE AREA GENERALLY
FROM ALEXANDRIA...TO THE SOUTHERN TWIN CITIES METRO AREA...TO RED
WING AND SOUTHWARD. THE PRIMARY THREATS IN THE MODERATE RISK AREA
INCLUDE TORNADOES...LARGE HAIL...DAMAGING WINDS...AND LOCALIZED
FLASH FLOODING. ELSEWHERE...ACROSS CENTRAL MINNESOTA AND WESTERN
WISCONSIN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING. IN THIS AREA...LARGE HAIL...DAMAGING
WINDS...AND ISOLATED TORNADOES ARE THE PRIMARY THREATS. THIS
SEVERE WEATHER SETUP IS IN PLACE BECAUSE OF A VERY UNSTABLE
AIRMASS ACROSS THE AREA AHEAD OF A SLOW MOVING TROUGH OF LOW
PRESSURE IN THE EASTERN DAKOTAS TRACKING TOWARD WESTERN MINNESOTA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE LIKELY ON FRIDAY ACROSS THE OUTLOOK
AREA. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE DURING THE
AFTERNOON ACROSS EASTERN MINNESOTA AND WESTERN WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Jun 18, 1:29 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
129 PM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             4 W MILLERVILLE         46.07N 95.63W
06/18/2009  E0.88 INCH       DOUGLAS            MN   TRAINED SPOTTER

&&

CARLYON
Local storm report, Jun 18, 1:32 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
132 PM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     HAIL             2 W MILLERVILLE         46.07N 95.60W
06/18/2009  E0.75 INCH       DOUGLAS            MN   TRAINED SPOTTER

&&

CARLYON
Local storm report, Jun 18, 1:34 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
134 PM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             4 W MILLERVILLE         46.07N 95.63W
06/18/2009  E1.25 INCH       DOUGLAS            MN   TRAINED SPOTTER

            HAIL INCREASED FROM NICKLE TO 1.25 IN SIZE

&&

DFC
Local storm report, Jun 18, 1:43 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
143 PM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     HAIL             MILLERVILLE             46.07N 95.55W
06/18/2009  E1.00 INCH       DOUGLAS            MN   TRAINED SPOTTER

&&

CARLYON
Local storm report, Jun 18, 1:51 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
151 PM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             4 W MILLERVILLE         46.07N 95.63W
06/18/2009  E1.50 INCH       DOUGLAS            MN   TRAINED SPOTTER

&&

CARLYON
Local storm report, Jun 18, 2:29 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
229 PM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     HAIL             CARLOS                  45.97N 95.29W
06/18/2009  E0.50 INCH       DOUGLAS            MN   TRAINED SPOTTER

&&

CARLYON

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:12 PM CDTTornado WarningMPXBlue Earth, Faribault, Martin, Waseca, Watonwan33 min
Jun 17, 7:14 PM CDTTornado WarningMPXLe Sueur, Rice31 min
Jun 17, 7:16 PM CDTTornado WarningMPXFreeborn, Steele44 min
Jun 17, 7:49 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice, Steele, Waseca56 min
Jun 17, 8:04 PM CDTTornado WarningMPXRice, Steele, Waseca26 min
Jun 17, 8:24 PM CDTTornado WarningMPXSteele33 min
Jun 17, 9:22 PM CDTSpecial Weather StatementMPXGoodhue113 min
Jun 17, 9:53 PM CDTSpecial Weather StatementMPXChisago, Dakota, Goodhue, Ramsey, Washington97 min
Jun 17, 10:48 PM CDTSevere Thunderstorm WarningMPXDakota, Goodhue, Washington42 min
Jun 17, 11:08 PM CDTSpecial Weather StatementMPXDakota52 min
Jun 17, 11:20 PM CDTSevere Thunderstorm WarningMPXGoodhue40 min
Jun 18, 12:55 PM CDTSevere Thunderstorm WarningMPXDouglas50 min
Jun 18, 1:50 PM CDTSevere Thunderstorm WarningMPXDouglas55 min
Jun 18, 2:27 PM CDTTornado WarningMPXDouglas48 min
Jun 18, 2:54 PM CDTTornado WarningMPXTodd51 min
Jun 18, 3:33 PM CDTSpecial Weather StatementMPXStearns57 min
Jun 18, 3:41 PM CDTSevere Thunderstorm WarningMPXStearns64 min
Jun 18, 3:48 PM CDTSpecial Weather StatementMPXTodd57 min
Jun 18, 4:16 PM CDTSpecial Weather StatementMPXMorrison59 min
Jun 18, 4:47 PM CDTSevere Thunderstorm WarningMPXMorrison, Stearns43 min
Jun 18, 5:13 PM CDTSevere Thunderstorm WarningMPXBenton, Morrison, Stearns62 min
Jun 18, 6:04 PM CDTSevere Thunderstorm WarningMPXBenton, Mille Lacs, Morrison56 min
Jun 18, 6:32 PM CDTSevere Thunderstorm WarningMPXKanabec58 min
Jun 18, 6:44 PM CDTSevere Thunderstorm WarningMPXStevens61 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.